Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 228, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 18, 2011, 9:40 PM CDT for Cass County, Jackson County, Missouri. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 18, 2011, 10:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 9 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:42 PM CDT | HAIL 1 | Peculiar, MO | |
| Jun 18, 9:42 PM CDT | HAIL 1.5 | Harrisonville, MO | |
| Jun 18, 9:45 PM CDT | HAIL 2.25 | Harrisonville, MO | PHOTOS SENT INTO NWS VIA LOCAL MEDIA |
| Jun 18, 9:55 PM CDT | HAIL 1 | Nw Harrisonville, MO | |
| Jun 18, 10:00 PM CDT | HAIL 1.75 | 5 S Pleasant Hill, MO | |
| Jun 18, 10:12 PM CDT | HAIL 0.88 | Pleasant Hill, MO | OBSERVED AT THE PLEASANT HILL NWS OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:03 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1308 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
306
WUUS53 KEAX 190240
SVREAX
MOC037-095-190315-
/O.NEW.KEAX.SV.W.0228.110619T0240Z-110619T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASS COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1015 PM CDT
* AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR
HARRISONVILLE...AND MOVING NORTHEAST AT 20 MPH. THIS STORM HAS RAPIDLY
STRENGTHENED ALOFT AND MAY START TO PRODUCE LARGE HAIL SOON.
* LOCATIONS IMPACTED INCLUDE...
GREENWOOD...PLEASANT HILL...EAST LYNNE...LAKE WINNEBAGO AND
STRASBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3859 9433 3869 9449 3895 9429 3882 9412
3873 9412
TIME...MOT...LOC 0240Z 229DEG 17KT 3872 9430
WIND...HAIL 60MPH 1.75IN
$$
CDB3 follow-up statements
721
WWUS53 KEAX 190253
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 PM CDT SAT JUN 18 2011
MOC037-095-190315-
/O.CON.KEAX.SV.W.0228.000000T0000Z-110619T0315Z/
CASS MO-JACKSON MO-
953 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JACKSON AND NORTHEASTERN CASS COUNTIES UNTIL 1015 PM CDT...
AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR
PLEASANT HILL...MOVING NORTHEAST AT 15 MPH.
AT 942 PM...THE PUBLIC REPORTED PING PONG BALL SIZE HAIL IN
HARRISONVILLE.
AT 942 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
PECULIAR.
LOCATIONS IMPACTED INCLUDE...
PLEASANT HILL...GREENWOOD...LAKE WINNEBAGO AND STRASBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3870 9445 3895 9429 3882 9412 3880 9412
3873 9413 3862 9430
TIME...MOT...LOC 0253Z 223DEG 15KT 3875 9430
WIND...HAIL 60MPH 1.50IN
$$
CDB973
WWUS53 KEAX 190307
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CDT SAT JUN 18 2011
MOC037-095-190315-
/O.CON.KEAX.SV.W.0228.000000T0000Z-110619T0315Z/
CASS MO-JACKSON MO-
1007 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JACKSON AND NORTHEASTERN CASS COUNTIES UNTIL 1015 PM CDT...
AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED SOUTH OF
PLEASANT HILL...AND MOVING NORTHEAST AT 15 MPH.
AT 955 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL
NORTHWEST OF HARRISONVILLE.
AT 1000 PM...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL 5
MILES SOUTH OF PLEASANT HILL.
LOCATIONS IMPACTED INCLUDE...
STRASBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3871 9441 3891 9425 3882 9412 3873 9413
3864 9428
TIME...MOT...LOC 0306Z 223DEG 15KT 3879 9425
WIND...HAIL 60MPH 1.50IN
$$
CDB391
WWUS53 KEAX 190315
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT SAT JUN 18 2011
MOC037-095-190325-
/O.EXP.KEAX.SV.W.0228.000000T0000Z-110619T0315Z/
CASS MO-JACKSON MO-
1015 PM CDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JACKSON AND
NORTHEASTERN CASS COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL TO THE SIZE OF NICKELS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3871 9441 3891 9425 3882 9412 3873 9413
3864 9428
TIME...MOT...LOC 0315Z 223DEG 15KT 3882 9422
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:12 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 18, 6:12 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 612 PM CDT SAT JUN 18 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... VERY ACTIVE PERIOD CONTINUES WITH THE POTENTIAL FOR MULTIPLE ADDITIONAL QLCS EVENTS TO IMPACT THE CWA THROUGH EARLY NEXT WEEK. FOR TONIGHT...A MIDLEVEL SHORTWAVE IS WELL EVIDENT ON WV IMAGERY PUSHING INTO CENTRAL KANSAS. THIS IS POISED TO PUSH INTO AN EXTREMELY UNSTABLE AIRMASS OVER EASTERN KANSAS AND MISSOURI...WHERE MULTIPLE LOW LEVEL BOUNDARIES EXIST IN WAKE OF OVERNIGHT CONVECTION. CONVECTION IS LIKELY TO DEVELOP AHEAD OF THIS WAVE THIS EVENING...BUT STILL SOME UNCERTAINTY REGARDING COVERAGE AND LOCATION. MODELS CONTINUE TO TREND SOUTHWARD WITH THE LOW LEVEL JET WHICH WILL STRENGTHEN OVER THE OZARKS LATER TONIGHT. LEADING EDGE OF THIS FEATURE IS FORECAST TO NUDGE INTO FAR SOUTHERN MISSOURI LATER THIS EVENING...AND CURRENT THINKING IS THAT CONVECTION WILL DEVELOP AHEAD OF THIS FEATURE ACROSS SOUTHERN KANSAS THIS EVENING AND SPREAD INTO SOUTHERN MISSOURI OVERNIGHT. THIS COULD KEEP THE HIGHEST SEVERE THREAT FOCUSED JUST SOUTH OF THE CWA. HOWEVER...AN UNSTABLE AIRMASS ALSO EXISTS FURTHER NORTH ACROSS MUCH OF NORTHERN KANSAS AND MISSOURI WHERE SEVERAL LOW LEVEL BOUNDARIES EXISTS...MOST NOTABLY A QUASI-STATIONARY FRONT FROM NEAR CHANUTE INTO THE LAKE OF THE OZARKS REGION. COULD SEE CONVECTIVE INITIATION NEAR ANY OF THESE BOUNDARIES AS THE UPPER WAVE APPROACHES THIS EVENING...THOUGH DEEP SHEAR WILL NOT BE AS SUPPORTIVE OF ORGANIZED OR LONG-LIVED UPDRAFTS...AND SHORT TERM MODEL SOUNDINGS INDICATE SOMEWHAT OF A CAP IN PLACE. WILL CONTINUE TO MONITOR POTENTIAL SEVERE THREAT ACROSS MUCH OF THE OUTLOOK AREA THIS EVENING WITH THE PRIMARY FOCUS BEING ACROSS THE SOUTH. WARM FRONT WILL LIFT INTO NORTHERN MISSOURI LATE TONIGHT WITH MOST OF THE CWA BECOMING WARM SECTORED BY EARLY SUNDAY. A WELL-CAPPED AIRMASS WILL KEEP THE AREA DRY THROUGH EVENING...WHILE MIXING TO JUST SHY OF 850 HPA WILL SUPPORT MAX TEMPS IN THE UPPER 80S AND LOWER 90S. MIDLEVEL IMPULSE AHEAD OF A DEEPENING WESTERN TROUGH WILL LIKELY KICK OFF YET ANOTHER SEVERE MCS SUNDAY AFTERNOON...THIS TIME ACROSS CENTRAL NEBRASKA. WHILE AIRMASS OVER KS AND MO WILL REMAIN VERY UNSTABLE...STRONG EML WILL OVERSPREAD MOST OF THE REGION WITH THE LEADING EDGE OF THE CAP EXPECTED FORECAST TO BE NEAR THE HIGHWAY 36 CORRIDOR BY SUNDAY EVENING. THUS...MCS OVER NEBRASKA IS EXPECTED TO STAY NORTH OF THIS CORRIDOR WHICH COULD BRING IT INTO FAR NORTHERN PORTIONS OF THE CWA LATE SUNDAY NIGHT. HOWEVER...WITH BETTER UPPER DYNAMICS SHIFTING INTO THE UPPER MIDWEST...THE BETTER SEVERE THREAT MAY REMAIN JUST NORTH OF THE CWA. REGARDLESS...ANY MCS TRACKING ACROSS THE MID MISSOURI VALLEY WILL SPELL TROUBLE FOR DOWNSTREAM LOCATIONS ALONG THE MISSOURI RIVER...ESPECIALLY WITH GAGES IN FAR NORTHWEST MISSOURI FLIRTING WITH MAJOR FLOOD STAGE. AFTER ANOTHER WARM AND CAPPED DAY ON MONDAY...ANOTHER ACTIVE NIGHT MAY BE IN STORE AS A DEEP UPPER TROUGH BEGINS TO EJECT OUT INTO THE PLAINS...SENDING A COLD FRONT INTO WESTERN MISSOURI MONDAY NIGHT. THE ATMOSPHERE WILL REMAIN VERY UNSTABLE AHEAD OF THIS FEATURE WHILE INCREASING MIDLEVEL WINDS AHEAD OF THE TROUGH WILL LEAD TO IMPRESSIVE EARLY SUMMER DEEP LAYER SHEAR. IF EML IS ABLE TO BE ERODED...THIS COULD SET THE STAGE FOR A SEVERE PRE-FRONTAL QLCS WHICH COULD TRACK ACROSS THE ENTIRE CWA MONDAY NIGHT. HAWBLITZEL MEDIUM RANGE (TUESDAY THROUGH SATURDAY)... MEDIUM RANGE OPERATIONAL AND ENSEMBLE MODELS CONTINUE TO REMAIN GOOD AGREEMENT THROUGH NEXT WEEK...WITH ONLY SUBTLE DIFFERENCES IN STRENGTH OF NEGATIVE HEIGHT ANOMALY THAT MOVE THROUGH THE CENTRAL CONUS. THE WARMEST TEMPERATURES WILL BOOKEND THE FIRST AND LAST DAY OF THE FORECAST PERIOD. FORECAST AREA WILL REMAIN IN WARM SECTOR ON TUESDAY...WITH SEVERAL COOL DAYS MIDWEEK AS H5 HEIGHTS CRASH...AND ENSEMBLES DEPICT TEMPERATURES IN THE LOW TEENS OR 1-2C STANDARD DEVIATION BELOW NORMAL. GENERALLY ACCEPTED CONSENSUS...THOUGH TWEAKED DOWNWARD A TAD. H5 HEIGHTS RISE BY LATE IN THE PERIOD AS RIDGING BUILDS OVER CENTRAL PLAINS...AND H8 TEMPS RISE BACK INTO MID-TEENS. MAY NOT FEEL AFFECTS OF WARM ADVECTION UNTIL LAST DAY OF FORECAST PERIOD GIVEN LOW LEVEL FLOW PATTERN REMAINING EAST-SOUTHEAST. AS FAR AS PRECIPITATION...MEDIUM RANGE MODELS AND ENSEMBLES AGREE ON A COLD FRONT SWINGING THROUGH THE CWA LATE TUESDAY AS A SURFACE LOW TRACKS INTO THE UPPER MISSISSIPPI VALLEY. BETTER FOCUS WILL BE ACROSS EASTERN FORECAST AREA WHERE BEST PRECIPITABLE WATER AND INSTABILITY WILL EXIST...THUS INCREASED POPS SLIGHTLY ACROSS THIS REGION. UPPER LOW SLOW TO PROGRESS...WITH EASTERN CWA REMAINING UNDER INFLUENCE OF CYCLONIC SHEAR SIDE...THUS LEFT LINGERING CHANCE OF POPS ACROSS EAST/NORTHEAST. BREAK IN PRECIPITATION EXPECTED FOR THURSDAY AND FRIDAY AS RIDGING BUILDS. MODELS HINT AT WARM ADVECTION CONVECTION BY FRIDAY INTO SATURDAY...THUS COULD NOT ARGUE WITH HEAVILY CLIMATOLOGY WEIGHTED SLIGHT CHANGE POPS FRIDAY INTO SATURDAY. SF && .AVIATION... QUASI-STATIONARY BOUNDARY WAS BECOMING BETTER DEFINED LATE THIS AFTERNOON ALONG A LINE FROM WICHITA TO JUST SOUTH OF KLXT (LEE'S SUMMIT). EXTREME INSTABILITY GREATER THAN 5000 J/KG COUPLED WITH MODEST CONVERGENCE ALONG THE FRONT WAS LEADING TO INCREASING CU FIELD DEPTH ALONG THE BOUNDARY...WITH THUNDERSTORM INITIATION LIKELY TO RAPIDLY ZIPPER NORTHEASTWARD FROM THE KS/OK BORDER EARLY THIS EVENING. THE BULK OF THIS ACTIVITY SHOULD REMAIN SOUTH OF THE TERMINALS...BUT ANY FURTHER NORTHWARD PROGRESSION OF THE BOUNDARY OR LEFT-SPLITTING STORM COULD GET CLOSE TO KMKC...AND HENCE CARRIED CB/VCTS AFTER 02Z. OTHERWISE VFR CONDITIONS WITH LIGHT/VARIABLE WINDS EXPECTED THIS EVENING. LARGE SCALE UPPER TROUGH WAS SLOWLY SHIFTING OUT OF THE ROCKIES...WITH THUNDERSTORMS SLOWLY GROWING UPSCALE ACROSS EXTREME NW KS/NE CO. LIKE LAST EVENING...IF THIS CLUSTER OF STORMS CAN SURVIVE THE EARLY EVENING AND CROSS INTO THE RICH GULF MOISTURE RESIDING ACROSS CENTRAL/ERN KS...THEN RAPID UPSCALE GROWTH INTO A SEVERE THUNDERSTORM COMPLEX WOULD BECOME VERY LIKELY. WILL MONITOR THAT SCENARIO THIS EVENING...BUT NOT INCLUDE ANYTHING IN THE TAFS AT THIS TIME SINCE SUCH AN EVENT WOULD BE A GOOD 6-7 HOURS AWAY AND COULD LIKELY ALSO OCCUR JUST SOUTH OF THE TERMINALS. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 18, 6:29 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 629 PM CDT SAT JUN 18 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 629 PM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO PORTIONS OF EAST CENTRAL KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI LATE THIS EVENING AND TONIGHT. THUNDERSTORMS WILL DEVELOP WITHIN AN EXTREMELY UNSTABLE AIRMASS ALONG A SURFACE BOUNDARY DRAPED THROUGH THIS REGION. THE MAIN HAZARDS WITH THIS ACTIVITY WILL INITIALLY BE LARGE HAIL AS THE THUNDERSTORMS RAPIDLY DEVELOP AND WILL EVENTUALLY TRANSITION INTO A DAMAGING WIND EVENT. LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO ISOLATED MINOR FLOODING...IS ALSO POSSIBLE IN THIS AREA. ADDITIONALLY...THUNDERSTORMS THROUGH WESTERN KANSAS MAY BUILD INTO THE REGION VERY LATE TONIGHT. SHOULD THESE STORMS HOLD TOGETHER ACROSS KANSAS...DAMAGING WINDS WOULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEBRASKA ON SUNDAY...AND MAY SPREAD EASTWARD INTO IOWA AND FAR NORTHERN MISSOURI SUNDAY NIGHT AND EARLY MONDAY. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL BE NORTH OF HIGHWAY 36. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THIS ACTIVITY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA LATE MONDAY AND EARLY TUESDAY AS A COLD FRONT MOVES INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. ALTHOUGH WIDESPREAD EXCESSIVE RAINFALL IS NOT EXPECTED WITH THE THUNDERSTORM ACTIVITY THROUGH NEXT WEEK...LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALLER STREAMS AND RIVERS AND COULD BRING ADDITIONAL RISES TO THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF THE MISSOURI RIVER THIS EVENING AND TONIGHT...AND MAY BE NEEDED ACROSS FAR NORTHERN MISSOURI SUNDAY NIGHT. CDB
In the hours before
Local storm report, Jun 18, 8:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL 2 ENE ARCHIE 38.49N 94.31W
06/18/2011 E1.75 INCH CASS MO TRAINED SPOTTER
&&
AJLocal storm report, Jun 18, 9:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL WINDSOR 38.53N 93.52W
06/18/2011 E1.75 INCH HENRY MO TRAINED SPOTTER
&&
AJLocal storm report, Jun 18, 9:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST HARRISONVILLE 38.66N 94.35W
06/18/2011 E50 MPH CASS MO AMATEUR RADIO
&&
DUXLocal storm report, Jun 18, 9:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
936 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 3 SE GARDEN CITY 38.53N 94.15W
06/18/2011 M1.00 INCH CASS MO TRAINED SPOTTER
&&
AJSpecial weather statement, Jun 18, 9:37 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT SAT JUN 18 2011
MOZ043-190315-
CASS MO-
937 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS COUNTY UNTIL
1015 PM CDT...
AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISONVILLE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PLEASANT HILL...EAST LYNNE...GUNN CITY AND STRASBURG.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3867 9443 3884 9435 3884 9417 3883 9412
3870 9413 3859 9421
TIME...MOT...LOC 0236Z 205DEG 11KT 3866 9432
CDBLocal storm report, Jun 18, 9:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL HARRISONVILLE 38.66N 94.35W
06/18/2011 M0.75 INCH CASS MO LAW ENFORCEMENT
&&
AJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:55 PM CDT | Special Weather Statement | EAX | Cass | 35 min |
| Jun 18, 7:59 PM CDT | Special Weather Statement | EAX | Pettis | 31 min |
| Jun 18, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Pettis | 27 min |
| Jun 18, 8:31 PM CDT | Special Weather Statement | EAX | Cass | 29 min |
| Jun 18, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 35 min |
| Jun 18, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Pettis | 46 min |
| Jun 18, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 25 min |
| Jun 18, 9:12 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 48 min |
| Jun 18, 9:20 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 25 min |
| Jun 18, 9:30 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 30 min |
| Jun 18, 9:34 PM CDT | Flash Flood Warning | EAX | Cass | 5 hr |
| Jun 18, 9:37 PM CDT | Special Weather Statement | EAX | Cass | 38 min |
| Jun 18, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 32 min |
| Jun 18, 10:26 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 34 min |
| Jun 18, 10:40 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette | 35 min |
| Jun 18, 11:08 PM CDT | Special Weather Statement | EAX | Lafayette | 52 min |
| Jun 18, 11:21 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 24 min |
| Jun 18, 11:25 PM CDT | Special Weather Statement | EAX | Cass | 50 min |
| Jun 18, 11:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 33 min |
| Jun 18, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 48 min |
| Jun 19, 12:11 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 31 hr |
| Jun 19, 12:13 AM CDT | Special Weather Statement | EAX | Macon | 47 min |
| Jun 19, 12:30 AM CDT | Special Weather Statement | EAX | Cass | 45 min |
| Jun 19, 12:38 AM CDT | Severe Thunderstorm Warning | EAX | Carroll | 21 min |
| Jun 19, 12:43 AM CDT | Special Weather Statement | EAX | Platte | 47 min |
| Jun 19, 12:58 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 32 min |
| Jun 19, 1:05 AM CDT | Flash Flood Warning | EAX | Holt | 9 hr |
| Jun 19, 1:23 AM CDT | Special Weather Statement | EAX | Jackson | 52 min |
| Jun 19, 2:15 AM CDT | Special Weather Statement | EAX | Randolph | 15 min |
| Jun 19, 2:19 AM CDT | Special Weather Statement | EAX | Linn | 11 min |
| Jun 19, 2:21 AM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Platte | 4 hr |
| Jun 19, 3:03 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 6 hr |
| Jun 19, 4:01 AM CDT | Special Weather Statement | EAX | Adair | 29 min |
| Jun 19, 6:19 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 23 hr |
| Jun 19, 7:10 AM CDT | Flash Flood Warning | EAX | Atchison | 6 hr |
| Jun 19, 10:04 AM CDT | Flash Flood Warning | EAX | Holt | 24 hr |
| Jun 19, 12:47 PM CDT | Flash Flood Warning | EAX | Atchison | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.